Flood, Beltrami
- When
- April 28, 6:24 PM CST to April 30, 11:59 PM CST
- Where
- Beltrami County, 3.93 mi NW of Debs to 0.69 mi SSW of Solway
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 47.770, -95.180
Melting snow caused overland flooding across portions of northwest Minnesota. Many rural roads were closed due to high water from the melting snow.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Melting snow caused overland flooding across portions of northwest Minnesota. Many rural roads were closed due to high water from the melting snow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Apr 28, 5:50 PM CST, 34 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
650 PM CDT SUN APR 28 2013
.UPDATE...
ISSUED AT 650 PM CDT SUN APR 28 2013
THE FRONTOGENETICAL BAND OF CLOUDS/SPRINKLES ACROSS THE SE FA WILL
CONTINUE TO SAG SOUTHEASTWARD AND SHOULD BE OUT OF THE FA BY 03Z.
THERE ARE NO CLOUDS UPSTREAM TO AFFECT THE REGION OVERNIGHT (HIGH
PRESSURE BUILDING IN). WILL TAKE A MORE IN DEPTH LOOK AT MIN TEMPS
WITH THE UPDATE BETWEEN 9PM AND 10PM. FOR NOW...ONLY TWEAKED
HOURLY TEMPS...WIND...AND SKY TO ACCOUNT FOR CURRENT CONDITIONS.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 347 PM CDT SUN APR 28 2013
CHALLENGES CONTINUE TO BE TEMPS ACROSS THE SNOWPACK AND PCPN
CHANCES WITH THE NEXT LOW PRESSURE SYSTEM MON NIGHT INTO TUE.
MODELS SEEM TO BE COMING INTO PRETTY GOOD AGREEMENT WITH THE PCPN
EVENT SO WILL FOLLOW A BLEND. FOR TONIGHT IT WILL BE BREEZY INTO
THE EVENING IN THE WAKE OF THE COLD FRONT WITH CLEARING SKIES.
MAIN QUESTION THEN IS HOW COLD IT WILL GET ACROSS THE AREAS THAT
STILL HAVE A DECENT SNOWPACK. LAST WEEK UNDER CLEAR SKIES AND
LIGHT WINDS THE KDVL REGION DROPPED INTO THE TEENS WITH EVEN SOME
SINGLE DIGITS. QUITE A BIT OF MELTING AND SETTLING HAS TAKEN PLACE
SINCE THEN SO WILL START WITH UPPER TEENS IN THAT AREA.
FOR MONDAY REALLY DO NOT EXPECT ANY PCPN TO MAKE IT INTO THE
WESTERN FA UNTIL AFTERNOON. TEMPS SHOULD REBOUND BACK INTO THE 60S
WITH STIFF SOUTH WINDS DEVELOPING. PCPN LOOKS TO GET GOING BY MID
AFTERNOON OVER CENTRAL ND THEN MOVING E-NE MON NIGHT. THE MOST
PCPN SEEMS TO BE TRACKING FROM NEAR KJMS UP TOWARD HILLSBORO AND
THEN TOWARD THE UPPER AND LOWER RED LAKES. AMOUNTS PROBABLY DEPEND
ON HOW ORGANIZED THE SYSTEM IS OR WHETHER ANY THUNDER MIXES IN.
STUCK WITH MAINLY AROUND A HALF INCH MAX WITH UP TO THREE QUARTERS
OF AN INCH AT MOST. SEVERAL MODELS ARE SHOWING THE POSSIBILITY OF
EVEN AN INCH OR SO.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 347 PM CDT SUN APR 28 2013
FOR TUE THERE MAY STILL BE SOME WRAPAROUND SHOWERS IN THE FAR
NORTH OTHERWISE WED SHOULD BE DRY. TEMPS WILL TAKE A TURN BACK FOR
THE WORSE THOUGH WITH HIGHS BY WED DROPPING BACK TO THE 40S.
MAIN ISSUE FOR THURSDAY THROUGH SUNDAY WILL REVOLVE AROUND THE UPPER
LOW THAT WILL PARK OVER THE LOWER MIDWEST AND OHIO VALLEYS. 12Z
ECMWF IS FARTHER WEST AND DOES BRING BACK SOME MOISTURE INTO ERN
ND/NW MN FRI NIGHT INTO SUNDAY BUT BEFORE THEN DRY WITH COOL HIGH
PRESSURE ON THE NORTHWEST EDGE OF THE UPPER LOW. THE 12Z GFS/GEM ARE
DRY THROUGH THE WEEKEND AS IT IS FARTHER SOUTHEAST WITH UPPER LOW.
IT WILL START OFF COOL WITH WELL BELOW AVERAGE HIGHS THROUGH NEXT
WEEK.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 650 PM CDT SUN APR 28 2013
GUSTY NORTHWEST WINDS WILL DIMINISH QUICKLY THIS EVENING. CALM
WINDS MONDAY MORNING WILL INCREASE FROM THE SOUTH BY EARLY
AFTERNOON...WITH GUSTS UP TO 25 KNOTS POSSIBLE THROUGH THE
AFTERNOON HOURS. CLEAR SKIES EXPECTED OVERNIGHT WITH HIGH CLOUDS
POSSIBLE ON MONDAY.
&&
.HYDROLOGY...
ISSUED AT 1252 PM CDT SUN APR 28 2013
RIVER FLOOD WARNINGS CONTINUE FOR THE MAINSTEM RED RIVER AND ALL
BUT THREE OF THE FORECAST POINTS ON ITS TRIBUTARIES IN MINNESOTA AND
NORTH DAKOTA. WE ARE STILL MENTIONING THE POSSIBILITY OF
FLUCTUATIONS DUE TO ICE IN THE RIVER CHANNEL IN MANY LOCATIONS.
ON THE RED RIVER...THE CREST IN FARGO HAS BEEN LOWERED TO AROUND 37
FEET BASED ON MORE INFILTRATION AND LESS CONTRIBUTION FROM THE WILD
RICE RIVER AND POINTS UPSTREAM OF FARGO ON THE RED.
WE HAVE ALSO INCREASED THE FORECAST ON THE WILD RICE RIVER AT TWIN
VALLEY INTO THE MODERATE FLOOD CATEGORY TODAY.
A PRELIMINARY CREST HAS OCCURRED AT WAHPETON...AND THE CREST IS
APPROACHING ENLOE ON THE RED RIVER. THE CREST IN FARGO IS EXPECTED
TO OCCUR LATE TUESDAY OR WEDNESDAY...WITH EAST GRAND FORKS CRESTING
NEXT WEEKEND. IT WILL TAKE UNTIL MID MAY FOR THE CREST WAVE TO REACH
THE CANADIAN BORDER.
RAPID SNOWMELT AND RUNOFF CONTINUES IN NORTHEAST ND. AN AREAL FLOOD
WARNING CONTINUES FOR WALSH AND GRAND FORKS COUNTY FROM NUMEROUS
COUNTY AND TOWNSHIP ROADS CLOSED. AN AREAL FLOOD WATCH REMAINS IN
EFFECT FOR MUCH OF THE DEVILS LAKE BASIN AND PARTS OF NORTHWEST AND
WEST CENTRAL MINNESOTA NOT IN THE IMMEDIATE RED RIVER VALLEY. IT IS
CONCEIVABLE ADDITIONAL PARTS OF THE WATCH IN THE DEVILS LAKE BASIN
MAY NEED TO BE UPGRADED TO AREAL FLOOD WARNINGS AS THE DEEPER SNOW
MELTS.
LASTLY...PRECIPITATION IS EXPECTED LATE MONDAY AFTERNOON AND
OVERNIGHT AS SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE THROUGHOUT
THE RED RIVER BASIN. MOST AREAS SHOULD RECEIVE FROM ONE QUARTER TO
ONE HALF INCH OF RAIN...WITH LOCALIZED AMOUNTS OF UP TO ONE INCH
POSSIBLE. THIS RAIN HAS BEEN FACTORED INTO THE CURRENT RIVER
FORECAST...BUT LOCALIZED HIGHER AMOUNTS COULD AFFECT RIVER
LEVELS...AND WILL NEED TO BE MONITORED CLOSELY.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR NDZ006>008-014-015-024-
026-028.
MN...FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR MNZ004>006-008-009-
013>017-022>024-027-028-030>032.
&&
UPDATE...TG
SHORT TERM...GODON
LONG TERM...RIDDLE
AVIATION...TG
HYDROLOGY...DKHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 606 AM CDT SUN APR 28 2013 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-291115- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 606 AM CDT SUN APR 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SPRING SNOW MELT...AREAL...AND RIVERINE FLOODING CONTINUES ALONG THE RED RIVER AND ITS TRIBUTARIES. REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILED INFORMATION ON SPECIFIC LOCATIONS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE NEXT CHANCE FOR ORGANIZED RAINFALL WILL BE MONDAY AFTERNOON INTO TUESDAY AS A STRONG COLD FRONT MOVES INTO THE AREA. AT THIS POINT...A HALF AN INCH TO THREE QUARTERS OF AN INCH OF RAINFALL COULD OCCUR ACROSS PORTIONS OF THE CENTRAL RED RIVER VALLEY DURING THE PERIOD. WHERE HEAVIER AMOUNTS FALL...OVERLAND FLOODING COULD BE EXACERBATED AND INCREASE THE CRESTS OF RIVERS. WIDESPREAD SPRING SNOW MELT...AREAL...AND RIVERINE FLOODING CONTINUES ALONG THE RED RIVER AND ITS TRIBUTARIES. REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILED INFORMATION ON SPECIFIC LOCATIONS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JR
The national radar mosaic for the moment the first event began.
6 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2013Every state in 2013This day in weather historyWarnings in Minnesota, April 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 439689, 439690, 439691, 439692, 439693, 439694.